Secondary Logo

Journal Logo

Institutional members access full text with Ovid®

Sertraline-Related Amenorrhea in an Adolescent

Ekinci, Nuran, MD*; Güneş, Serkan, MD; Kalinli, Merve, MD; Ekinci, Özalp, MD§

doi: 10.1097/WNF.0000000000000336
Case Reports
Buy
SDC

Amenorrhea is one of the clinical consequences of hyperprolactinemia. Although symptomatic hyperprolactinemia is among the well-described adverse reactions of antipsychotic agents, it may also be reported with the use of selective serotonin reuptake inhibitors. Hereby, we present a case of sertraline-related hyperprolactinemic amenorrhea in an adolescent. Amenorrhea occurred 2 months after starting sertraline, and menstrual cycle restored after stopping the treatment.

*Department of Child and Adolescent Psychiatry, Erenkoy Research and Training Hospital, Istanbul;

Department of Child and Adolescent Psychiatry, Hatay State Hospital, Hatay;

Department of Child and Adolescent Psychiatry, Mersin University Faculty of Medicine, Mersin; and

§Department of Child and Adolescent Psychiatry, University of Health Sciences Medical Faculty, Istanbul, Turkey.

Address correspondence and reprint requests to Nuran Ekinci, MD, Department of Child and Adolescent Psychiatry, Erenkoy Research and Training Hospital, Istanbul, Turkey; E-mail: nurangozpinar@gmail.com

Conflicts of Interest and Source of Funding: The authors declared no potential conflicts of interest with respect to the research, authorship, and/or publication of this article. The authors received no financial support for the research, authorship, and/or publication of this article.

Copyright © 2019 Wolters Kluwer Health, Inc. All rights reserved.